11.04.2015

PETs, Rashes, and Bad Word Choices

25 minutes nap in the middle of the work day?
Don't mind if I do!
For some reason, I just signed up for that whole online medical records thing on Monday.

They have always tried to sucker me in, but I don't think I've ever cared enough to envision myself voluntarily going to that website when I could be on People.com learning about more important things. But what the hell! The login was staring me in the face, so I did.

And what do you know, all my tests and reports were right in front of me - including my PET scans for the last year. Ironic considering I had a PET scan on Monday.

Low and behold I got an email yesterday saying that my medical records had been updated. For once, I won't have to wait until I see my doctor to get the results. Amazing how that works.

As usual, I pretended to be complacent about the scan, and expected minimal growth (the usual 2mm considering I've taken a break from Irinotecan for the last few months) and clean reports for every other part of my body. And as usual, that's what's going on. Under normal circumstances, this wouldn't have phased me. My disease remains small, does not impact my breathing, cannot be felt, and is controlled when I'm on the nasty drugs.

But what did catch me off guard was the note from the radiologist: "Overall the pulmonary metastatic disease appears to be worsening." Worsening. Hum.

I took offense. Sure, my tumors grew, but worsening was probably not the best word to describe my condition. It connotates such doom and gloom.

I go back in for round 67 on Friday, where I'll assumably be back on Irinotecan. Then traveling will keep me from getting treatment for the rest of the month. I'm sure my oncologist is getting annoyed by my exotic travel schedule, but he's going to have to work around it for one more month. Then I'm all his until further notice.

I'll be having some come-to-Jesus conversations with him about the results of the last few scans, and see if he thinks I may have run my 3 year course with Irinotecan. If he agrees, this would mean on to the next drug. I'll get to finally grow some hair, but the main side effect of this drug would be an acne-like rash.

So no hair and great skin, or hair and bad skin. Considering the latter pretty much sums up my 20s, I think my vanity knows how to handle it.

No comments: